Alert archive / Oregon / Wind Advisories in 2012

Wind Advisory 16, NWS Pendleton, OR

March 27, 2012Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Mar 27, 2012, 8:07 AM PDT for Union County, Oregon. It took effect at Mar 27, 2012, 10:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2012, 8:07 AM PDT (15:07 UTC)
In effect from
Mar 27, 2012, 10:00 AM PDT
Expired
Mar 27, 2012, 6:30 PM PDT
In force
9 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 3.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2012-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2012-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1996 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

359 
WWUS76 KPDT 271507
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
807 AM PDT TUE MAR 27 2012

...VERY WINDY CONDITIONS IN THE SOUTHERN GRANDE RONDE VALLEY...

.A WEATHER DISTURBANCE APPROACHING THE AREA WILL INCREASE
SOUTHERLY PRESSURE GRADIENTS TODAY AND TONIGHT. WINDS WILL
INCREASE THIS MORNING...PARTICULARLY IN THE SOUTHERN GRANDE RONDE
VALLEY.

ORZ049-280000-
/O.NEW.KPDT.WI.Y.0016.120327T1700Z-120328T0300Z/
GRANDE RONDE VALLEY-
807 AM PDT TUE MAR 27 2012

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR LADD
AND PYLES CANYONS...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY FOR LADD AND PYLES CANYONS...WHICH IS IN EFFECT UNTIL
8 PM PDT THIS EVENING. 

* TIMING: SOUTHERLY WINDS WILL INCREASE THIS MORNING AND CONTINUE
  INTO THE EVENING HOURS.

* WINDS: SOUTH WINDS BETWEEN 30 TO 40 MPH WITH GUSTS NEARING 50
  MPH ARE LIKELY.

* IMPACTS: DRIVING MAY BE DIFFICULT ALONG INTERSTATE 84 AND ALONG
  AREA ROADS. HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
2 follow-up statements
338 
WWUS76 KPDT 272144
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
244 PM PDT TUE MAR 27 2012

...VERY WINDY CONDITIONS IN THE SOUTHERN GRANDE RONDE VALLEY...

.A WEATHER DISTURBANCE MOVING INTO THE REGION HAVE INCREASED
SOUTHERLY PRESSURE GRADIENTS LEADING TO VERY WINDY CONDITIONS IN
THE LADD AND PYLES CANYON AREA.

ORZ049-280300-
/O.CON.KPDT.WI.Y.0016.000000T0000Z-120328T0300Z/
GRANDE RONDE VALLEY-
244 PM PDT TUE MAR 27 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR LADD AND PYLES CANYONS...

A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT
UNTIL 8 PM PDT THIS EVENING. 

* TIMING: SOUTHERLY WINDS WILL CONTINUE INTO THE EVENING HOURS
  BEFORE DECREASING OVERNIGHT.

* WINDS: SOUTH WINDS BETWEEN 30 TO 40 MPH WITH GUSTS NEARING 50 
  MPH ARE LIKELY.

* IMPACTS: DRIVING MAY BE DIFFICULT ALONG INTERSTATE 84 AND 
  ALONG AREA ROADS. HIGH PROFILE VEHICLES SHOULD EXERCISE 
  CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
480 
WWUS76 KPDT 280130
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
630 PM PDT TUE MAR 27 2012


ORZ049-280230-
/O.CAN.KPDT.WI.Y.0016.000000T0000Z-120328T0300Z/
GRANDE RONDE VALLEY-
630 PM PDT TUE MAR 27 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY FOR LADD AND PYLES CANYONS...

WINDS HAVE DIMINISHED ACROSS THIS AREA.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Mar 27, 4:22 AM PDT, 3 hours 45 minutes earlier.

Area forecast discussion, Mar 27, 4:22 AM PDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
422 AM PDT TUE MAR 27 2012

UPDATED AVIATION DISCUSSION

.SHORT TERM...TODAY THROUGH THURSDAY...AN UNSETTLED WEATHER PATTERN
WILL CONTINUE THROUGHOUT THE SHORT TERM PERIOD. A NEGATIVELY TILTED
UPPER TROUGH OFF THE COAST WILL SPIN A VORTICITY MAXIMUM (OR THE
BOTTOM OF THE TROUGH) NORTHEASTWARD ACROSS THE PACIFIC NORTHWEST
TODAY AND TONIGHT. RADAR IMAGERY IS SHOWING MOISTURE AND
PRECIPITATION SLOWLY ADVANCING NORTHEAST INTO WESTERN OREGON AND
WASHINGTON. THIS MOISTURE AND PRECIPITATION WILL REACH THE CASCADE
EAST SLOPES WITHIN THE NEXT COUPLE OF HOURS...THEN REACHING EASTERN
PORTIONS OF THE FORECAST AREA BY THIS EVENING...WITH A COLD FRONT.
AS THIS SYSTEM CONTINUES TO PUSH TO THE EAST AND NORTHEAST THE
PRECIPITATION WILL DECREASE OVER WESTERN AREAS. THE COLD FRONT WILL
PASS TO THE EAST OF THE COUNTY WARNING AREA (CWA) BY THIS EVENING.
THIS WILL CAUSE THE LOW LEVEL WINDS TO SHIFT TO THE SOUTHWEST AND
WEST FROM THE PREVIOUS SOUTHEAST DIRECTION. AS SUCH RAIN AND
MOUNTAIN SNOW SHOWERS WILL CONTINUE OVER THE UP SLOPE AREAS OF THE
BLUES...WALLOWAS...ELK HORN MOUNTAINS AND OTHER NORTH-SOUTH ORIENTED
MOUNTAIN RANGES ACROSS THE EASTERN FORECAST CWA. THERE WILL BE A
BRIEF BREAK IN THE WEATHER OVER THE LOWER ELEVATIONS LATE WEDNESDAY
AND WEDNESDAY NIGHT. HOWEVER...THERE WILL STILL BE ISOLATED TO
SCATTERED SHOWERS OVER THE LOWER ELEVATIONS. PRECIPITATION WILL
INCREASE AGAIN IN ALL AREAS TO THE LIKELY OR DEFINITE CATEGORY AGAIN
ON THURSDAY AS THE NEXT PACIFIC STORM AND ITS ASSOCIATED UPPER
TROUGH AND WARM/COLD FRONTS MOVES ACROSS THE CWA. THIS TYPE OF
UNSETTLED WEATHER PATTERN WILL PERSIST INTO THE EXTENDED FORECAST
PERIOD (FROM 6TH PERIOD ONWARD). THERE WILL BE A SLOW WARMING TREND
DURING THE SHORT TERM PERIOD DUE TO THE SOUTHERLY FLOW CAUSING
WARMER AIR TO ADVECT NORTHWARD INTO THE PACIFIC NORTHWEST. 88

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...AN ACTIVE WEATHER
PATTERN IS EXPECTED THROUGH MUCH OF THE LONG TERM PERIOD. MODELS ARE
COMING INTO BETTER AGREEMENT AS TO THE OVERALL PATTERN BUT STILL
HAVE SOME TIMING AND STRENGTH DETAILS WITH INDIVIDUAL SYSTEMS.
THURSDAY NIGHT WILL SEE ONE SYSTEM MOVING THROUGH THE AREA IN A
ZONAL WEST TO SOUTHWEST FLOW. A SECOND SYSTEM WILL ARRIVE HOT ON THE
HEELS OF THE FIRST ON FRIDAY AND WILL DEVELOP A TROUGH OFF THE
COAST. BOTH SYSTEMS LOOK TO HAVE A GOOD MOISTURE TAP, ESPECIALLY THE
SECOND ONE ON FRIDAY AND THE LOWER ELEVATIONS SHOULD GET A QUARTER
INCH OR SO OF RAIN BY FRIDAY NIGHT WHILE THE CASCADES COULD GET UP
TO AN INCH OF PRECIPITATION. MOST OF THE AREA WILL GET RAIN WITH
THESE SYSTEMS AS SNOW LEVELS WILL GENERALLY REMAIN ABOVE 5000 FEET
THOUGH THE WASHINGTON CASCADES WILL BE DOWN TO 3500 FEET. BOTH THE
GFS AND THE ECMWF BRING THE TROUGH ACROSS THE AREA SATURDAY THROUGH
SUNDAY WITH SHOWERY CONDITIONS EXPECTED. COLDER AIR WITH THE TROUGH
WILL LOWER SNOW LEVELS TO AROUND 2500 TO 3000 FEET BY SUNDAY. A
TRANSITORY RIDGE WILL MOVE THROUGH AND BECOME ANCHORED OVER THE
ROCKIES SUNDAY NIGHT THROUGH MONDAY. THIS WILL GIVE US A BRIEF BREAK
WITH JUST A WEAK SYSTEM AND A FEW SHOWERS CROSSING OVER THE RIDGE.
BOTH MODELS BRING A SYSTEM TO THE COAST MONDAY NIGHT AND TUESDAY BUT
THEY ONLY MAKE SLOW PROGRESS AGAINST THE RIDGE OVER THE ROCKIES.
BREEZY WINDS ARE EXPECTED AT TIME, ESPECIALLY FRIDAY NIGHT. PERRY

&&

.AVIATION...12Z TAFS...A TROUGH MOVING THROUGH THE AREA TODAY WILL
BRING LOWERED CEILINGS IN THE NEXT FEW HOURS WITH VFR/MVFR CEILINGS
EXPECTED FROM 15Z TO 06Z TONIGHT. RAIN SHOWERS WILL BE PRESENT
ACROSS THE AREA THROUGH TONIGHT AND BEGIN TAPERING OFF AFTER 03Z.
SURFACE WINDS WILL INCREASE THIS MORNING AND REACH 10 TO 20 KTS WITH
GUSTS TO 30 KTS AT ALL TAF SITES EXCEPT KDLS THROUGH THIS EVENING
BEFORE DROPPING TO BELOW 15 KTS AFTER 08Z. KDLS WILL REMAIN BELOW 15
KTS FOR THE NEXT 24 HOURS. PERRY

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  57  40  57  38 /  50  60  60  30
ALW  56  44  57  42 /  50  60  60  30
PSC  59  46  63  43 /  50  60  40  20
YKM  52  38  58  37 /  70  60  40  30
HRI  58  43  61  41 /  40  60  40  20
ELN  52  38  58  35 /  70  70  40  30
RDM  54  35  51  35 /  50  60  40  30
LGD  53  38  54  33 /  40  60  70  30
GCD  52  37  52  35 /  50  70  70  40
DLS  55  39  59  39 /  60  70  40  40

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

THREAT INDEX
TODAY : GREEN
WEDNESDAY : GREEN
THURSDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

88/83/94
Hazardous weather outlook, Mar 27, 6:00 AM PDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
600 AM PDT TUE MAR 27 2012

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
281300-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
600 AM PDT TUE MAR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ANOTHER PACIFIC WEATHER SYSTEM WILL MOVE ACROSS THE REGION TODAY
BRINGING ANOTHER ROUND OF PRECIPITATION TO THE FORECAST AREA.
OTHERWISE SEVERE OR SIGNIFICANT WEATHER IS NOT EXPECTED TODAY OR
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THE WEATHER SYSTEM TODAY WILL EXIT THE REGION WITH ANOTHER ONE
QUICKLY TO FOLLOW IT BY WEDNESDAY INTO THURSDAY WITH MORE VALLEY
RAIN AND HIGHER MOUNTAIN SNOW SHOWERS. THIS TYPE OF UNSETTLED
WEATHER PATTERN WILL CONTINUE THROUGH THE WEEKEND INTO EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

Nearby

Wind Advisories in Oregon, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.